Alert archive / New York / Rip Current Statements in 2017
Rip Current Statement 3, NWS New York, NY
NWS New York, NY issued this rip current statement at Jun 15, 2017, 4:01 PM EDT for Suffolk County, New York. It took effect at Jun 16, 2017, 6:00 AM EDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2017, 4:01 PM EDT (20:01 UTC)
- In effect from
- Jun 16, 2017, 6:00 AM EDT
- Expired
- Jun 19, 2017, 9:00 PM EDT
- In force
- 4 days
- Issued by
- NWS New York, NY
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 17 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508 WHUS41 KOKX 152001 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 401 PM EDT THU JUN 15 2017 ...HIGH RISK OF RIP CURRENTS AT THE OCEAN BEACHES FRIDAY ... NYZ081-161000- /O.NEW.KOKX.RP.S.0003.170616T1000Z-170617T0100Z/ SOUTHEASTERN SUFFOLK- 401 PM EDT THU JUN 15 2017 ...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH RIP CURRENT RISK, WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * LOCATIONS...OCEAN BEACHES OF SOUTHEASTERN SUFFOLK COUNTY. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...5 TO 6 FT. * LIGHTNING RISK...NONE. * TIMING...FRIDAY MORNING THROUGH EARLY FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT...AND DO NOT SWIM AGAINST THE CURRENT. IF ABLE...SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
8 follow-up statements
615 WHUS41 KOKX 160728 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 328 AM EDT FRI JUN 16 2017 ...HIGH RISK OF RIP CURRENTS AT THE EASTERN SUFFOLK OCEAN BEACHES TODAY... NYZ081-161530- /O.CON.KOKX.RP.S.0003.170616T1000Z-170617T0100Z/ SOUTHEASTERN SUFFOLK- 328 AM EDT FRI JUN 16 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATIONS...OCEAN BEACHES OF SOUTHEASTERN SUFFOLK COUNTY. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...5 TO 6 FT. * LIGHTNING RISK...LOW. * TIMING...TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT...AND DO NOT SWIM AGAINST THE CURRENT. IF ABLE...SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
617 WHUS41 KOKX 162045 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 445 PM EDT FRI JUN 16 2017 ...HIGH RISK OF RIP CURRENTS AT THE EASTERN SUFFOLK OCEAN BEACHES THROUGH SATURDAY... NYZ081-171000- /O.EXT.KOKX.RP.S.0003.000000T0000Z-170618T0100Z/ SOUTHEASTERN SUFFOLK- 445 PM EDT FRI JUN 16 2017 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SATURDAY EVENING... * LOCATIONS...OCEAN BEACHES OF SOUTHEASTERN SUFFOLK COUNTY. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...4 TO 5 FT. * LIGHTNING RISK...LOW. * TIMING...THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT...AND DO NOT SWIM AGAINST THE CURRENT. IF ABLE...SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
866 WHUS41 KOKX 170724 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 324 AM EDT SAT JUN 17 2017 ...HIGH RISK OF RIP CURRENTS AT THE EASTERN SUFFOLK COUNTY ATLANTIC BEACHES INTO THIS EVENING... NYZ081-171530- /O.CON.KOKX.RP.S.0003.000000T0000Z-170618T0100Z/ SOUTHEASTERN SUFFOLK- 324 AM EDT SAT JUN 17 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATIONS...ATLANTIC BEACHES OF SOUTHEASTERN SUFFOLK COUNTY. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...4 TO 5 FT. * LIGHTNING RISK...LOW. * TIMING...INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT...AND DO NOT SWIM AGAINST THE CURRENT. IF ABLE...SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ MALOIT
745 WHUS41 KOKX 172034 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 434 PM EDT SAT JUN 17 2017 ...HIGH RISK OF RIP CURRENTS AT OCEAN BEACHES ON SUNDAY... NYZ075-080-178-179-181000- /O.NEW.KOKX.RP.S.0004.170618T1000Z-170619T0100Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS- SOUTHERN NASSAU- 434 PM EDT SAT JUN 17 2017 ...HIGH RIP CURRENT RISK IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH RIP CURRENT RISK, WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * LOCATIONS...ATLANTIC OCEAN BEACHES * RIP CURRENT RISK...HIGH. * SURF HEIGHT...3 TO 4 FT. * LIGHTNING RISK...LOW * TIMING...SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT...AND DO NOT SWIM AGAINST THE CURRENT. IF ABLE...SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ NYZ081-181000- /O.EXT.KOKX.RP.S.0003.000000T0000Z-170619T0100Z/ SOUTHEASTERN SUFFOLK- 434 PM EDT SAT JUN 17 2017 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING... * LOCATIONS...ATLANTIC OCEAN BEACHES. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...4 TO 5 FT. * LIGHTNING RISK...LOW. * TIMING...INTO SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT...AND DO NOT SWIM AGAINST THE CURRENT. IF ABLE...SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
736 WHUS41 KOKX 180735 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 335 AM EDT SUN JUN 18 2017 ...HIGH RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES INTO THIS EVENING... NYZ075-080-178-179-181545- /O.EXT.KOKX.RP.S.0004.170618T0800Z-170619T0100Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS- SOUTHERN NASSAU- 335 AM EDT SUN JUN 18 2017 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS EVENING... * LOCATIONS...ATLANTIC OCEAN BEACHES * RIP CURRENT RISK...HIGH. * SURF HEIGHT...3 TO 5 FT. * LIGHTNING RISK...LOW AT NEW YORK CITY AND NASSAU COUNTY BEACHES AND NONE AT SUFFOLK COUNTY BEACHES. * TIMING...INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT...AND DO NOT SWIM AGAINST THE CURRENT. IF ABLE...SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ NYZ081-181545- /O.CON.KOKX.RP.S.0003.000000T0000Z-170619T0100Z/ SOUTHEASTERN SUFFOLK- 335 AM EDT SUN JUN 18 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATIONS...ATLANTIC OCEAN BEACHES. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...4 TO 5 FT. * LIGHTNING RISK...LOW. * TIMING...INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT...AND DO NOT SWIM AGAINST THE CURRENT. IF ABLE...SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ MALOIT
161 WHUS41 KOKX 181536 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1136 AM EDT SUN JUN 18 2017 ...HIGH RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES INTO THIS EVENING... NYZ081-190100- /O.CON.KOKX.RP.S.0003.000000T0000Z-170619T0100Z/ SOUTHEASTERN SUFFOLK- 1136 AM EDT SUN JUN 18 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * LOCATIONS...ATLANTIC OCEAN BEACHES OF EASTERN LONG ISLAND. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...4 TO 5 FT. * LIGHTNING RISK...NONE. * TIMING...INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT...AND DO NOT SWIM AGAINST THE CURRENT. IF ABLE...SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ NYZ075-080-178-179-190100- /O.CON.KOKX.RP.S.0004.000000T0000Z-170619T0100Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS- SOUTHERN NASSAU- 1136 AM EDT SUN JUN 18 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * LOCATIONS...ATLANTIC OCEAN BEACHES OF WESTERN LONG ISLAND. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...3 TO 5 FT. * LIGHTNING RISK...LOW AT NEW YORK CITY AND NASSAU COUNTY BEACHES AND NONE AT SUFFOLK COUNTY BEACHES. * TIMING...INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT...AND DO NOT SWIM AGAINST THE CURRENT. IF ABLE...SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
596 WHUS41 KOKX 181954 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 354 PM EDT SUN JUN 18 2017 ...HIGH RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES INTO MONDAY EVENING... NYZ081-191000- /O.EXT.KOKX.RP.S.0003.000000T0000Z-170620T0100Z/ SOUTHEASTERN SUFFOLK- 354 PM EDT SUN JUN 18 2017 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY EVENING... * LOCATIONS...ATLANTIC OCEAN BEACHES. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...4 TO 6 FT. * TIMING...INTO MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT...AND DO NOT SWIM AGAINST THE CURRENT. IF ABLE...SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ NYZ075-080-178-179-191000- /O.EXT.KOKX.RP.S.0004.000000T0000Z-170620T0100Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS- SOUTHERN NASSAU- 354 PM EDT SUN JUN 18 2017 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY EVENING... * LOCATIONS...ATLANTIC OCEAN BEACHES. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...3 TO 5 FT. * TIMING...INTO MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT...AND DO NOT SWIM AGAINST THE CURRENT. IF ABLE...SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
505 WHUS41 KOKX 190721 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 321 AM EDT MON JUN 19 2017 ...HIGH RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES INTO THIS EVENING... NYZ075-080-178-179-200100- /O.CON.KOKX.RP.S.0004.000000T0000Z-170620T0100Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS- SOUTHERN NASSAU- 321 AM EDT MON JUN 19 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATIONS...ATLANTIC OCEAN BEACHES. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...3 TO 5 FT. * TIMING...INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT...AND DO NOT SWIM AGAINST THE CURRENT. IF ABLE...SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ NYZ081-200100- /O.CON.KOKX.RP.S.0003.000000T0000Z-170620T0100Z/ SOUTHEASTERN SUFFOLK- 321 AM EDT MON JUN 19 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATIONS...ATLANTIC OCEAN BEACHES. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...4 TO 6 FT. * TIMING...INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT...AND DO NOT SWIM AGAINST THE CURRENT. IF ABLE...SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ MALOIT
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this rip current statement went out at Jun 15, 3:54 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 15, 3:54 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service New York NY
354 PM EDT Thu Jun 15 2017
.SYNOPSIS...
High pressure, south of Nova Scotia, slowly retreats as a warm
front approaches the region late tonight through Friday night.
The warm front moves into the region Saturday as the Bermuda
high pressure builds back into the region. A cold front
approaches from the west Monday and passes across the area
Monday night into Tuesday. Another cold front then moves through
during Wednesday to Wednesday night.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Stratus offshore and along the DelMarVa expands and works its
way north and northwest arriving in our region just before
Sunrise. 12Z NAM moisture fields seem to have a good handle on
this. Grids are probably a little aggressive on cloud cover, but
to expect to become overcast by 6 AM.
We're not expecting a fog issue, but cloud bases will likely
only be a few hundred feet once the stratus advects in.
Min Temp FCST overnight is blended MOS and right at seasonable
values in the upper 50s to lower 60s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
A cloudy / damp day is forecast. POPs are probably too high, but
do expect most areas to measure light precipitation. Thinking
for more stratiform PCPN in the morning and then becoming
showery.
Elevated CAPE on Friday is minimal and with weak isentropic
lift, have continued to leave TS out of the forecast.
Have opted for the slightly cooler NAM MOS numbers with the
extensive cloud cover and periods of light precipitation -
about 8-10 degrees below seasonable.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
The warm front will continue to move north through the entire
forecast area Saturday morning with a chance of rain associated with
its lift. Partial clearing and increasing instability are then
expected in the afternoon, particularly over the inland sections.
Models show some lift from a mid level shortwave moving through, so
will go with a chance of showers and thunderstorms. High
temperatures will return closer to normal levels.
For Sunday, a cold front will be well off to the west as low
pressure tracks across the northern Great Lakes. Models are in
disagreement regarding the timing and magnitude of shortwaves that
could provide some lift for showers and TSTMs. Will continue with
the idea that most of the day will be dry, and for many spots, it
could be completely dry. Have more confidence in at least partial
clearing in the afternoon, so have gone above a guidance blend by a
few degrees for high temperatures, especially over inland spots less
affected by a southerly breeze.
The cold front approaches from the west Monday, possibly entering
the forecast area by late in the day, but more likely passing
through during the night. Plenty of CAPE, lift, and shear for strong
TSTM potential ahead and with the front. The front slows down
overnight as the upper flow becomes more parallel with the front.
Most of the tri-state area therefore still has a chance to see
showers and storms Tuesday morning, then by afternoon will go with
chances only east of the city as the front may still be nearby and
the potential for lift from a upper jet streak increases.
Chance of a shower or TSTM still for Wednesday with another cold
front moving through, then dry weather for Thursday with weak high
pressure.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
High pressure along the New England coast gradually retreats
farther offshore the next 24 hours, while a trough of low
pressure approaches from the Ohio Valley.
This will result in a prolonged period of SE winds with some
backing tonight to the E-SE
VFR through the first half of tonight, with widespread IFR
conditions developing across the area around 12Z, along with
light rain or drizzle.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: No unscheduled amendments expected.
KLGA TAF Comments: Winds at times will be around 180.
KEWR TAF Comments: Winds at times will be around 180.
KTEB TAF Comments: Winds at times will be around 180.
KHPN TAF Comments: No unscheduled amendments expected.
KISP TAF Comments: No unscheduled amendments expected.
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.Friday afternoon-Saturday Morning...IFR likely in rain/fog.
.Saturday Afternoon...Improvement to VFR possible, with a
chance of showers and thunderstorms.
.Saturday Night...IFR possible, with a chance of showers and
thunderstorms.
.Sunday...Improvement to VFR possible, with a chance of showers
and thunderstorms.
.Monday-Tuesday...MVFR or lower possible in showers and
thunderstorms.
&&
.MARINE...
High pressure over the Atlantic tonight. A warm front
approaches Friday night into Saturday. A persistent southeast
flow continues into Saturday, then becomes more southerly. This
elevates seas to 5-6' on the Ocean with winds gusting up to 25
kt on Friday Morning. Small Craft Advisory for the Ocean has
been issued for the Atlantic coast waters east of Fire Island
Inlet. This will , but this likely be for just hazardous seas
from Friday afternoon into Sunday.
Sub-SCA conditions expected on all waters Saturday and Saturday
night, however there is a chance that a swell could bring seas up to
5 ft on the ocean water at times.
Winds and seas increase on Sunday, and SCA conds become likely on
the ocean waters in the afternoon. For Sunday night through Monday
night, the pressure gradient appears to be tight enough to produce
25 kt gusts on the ocean waters and perhaps the over the eastern
sound and bays as well. A lingering swell then keeps ocean seas at
advisory levels during Tuesday.
&&
.HYDROLOGY...
No hydrologic impacts are expected through Sunday. There is a
chance of thunderstorms and at least minor urban/small stream
flooding Monday into Tuesday morning.
&&
.EQUIPMENT...
* Meriden NOAA Weather Radio, WXJ-42, is off the air. Return to
service time is unknown.
* The KOKX radar is down until approximately 6 PM for
maintenance.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory for hazardous seas from 6 AM to 6 PM EDT
Friday for ANZ355.
Small Craft Advisory from 6 AM to 6 PM EDT Friday for ANZ350-
353.
&&
SYNOPSIS...Tongue
NEAR TERM...Tongue
SHORT TERM...Tongue
LONG TERM...JC
AVIATION...JC/Tongue
MARINE...JC/Tongue
HYDROLOGY...JC
EQUIPMENT...Hazardous weather outlook, Jun 15, 3:29 AM EDT, 12 hours 32 minutes before
Hazardous Weather Outlook National Weather Service New York NY 329 AM EDT Thu Jun 15 2017 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-161000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 329 AM EDT Thu Jun 15 2017 This Hazardous Weather Outlook is for southern Connecticut, northeastern New Jersey and southeastern New York. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-161000- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 329 AM EDT Thu Jun 15 2017 This Hazardous Weather Outlook is for the Atlantic coastal waters, New York Harbor, Long Island Sound, and the Long Island bays. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:20 PM EDT | Small Craft Advisory | OKX | 5 days | |
| Jun 15, 3:20 PM EDT | Small Craft Advisory for Hazardous Seas | OKX | 31 hr |
Nearby
Rip Current Statements in New York, 2017Every rip current statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.